# SDR CA040614008

- Difficulty date: June 7, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Dhav DHC7102
- Aircraft time: 34,979 hours, 50,567 cycles
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 2460 · DC Power Distribution System
- Part: Circuit Breaker
- Part number: 2TC125
- Condition: Failed
- Location: Cockpit
- Part time: 34,992 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) IN ORDER TO INSTALL A LIGHT ASSEMBLY IN THE NOSE COMPARTMENT THE L4 (CB) WAS PULLED IN THE COCKPIT. AFTER INSTALLATION WAS COMPLETED, CB WAS PUSHED BACK IN TO TEST SYSTEM, BY THE TIME THE INDIVIDUAL WALKED FROM THE COCKPIT BACK TO THE NOSE COMPARTMENT THERE WAS A BURNING ODOR AND THE WIRES GOING TO THE LIGHT WERE HOT.  THE INDIVIDUAL RAN BACK TO THE COCKPIT TO PULL THE CB AND FOUND IT SMOKING. AFTER AN UNSUCCESSFUL ATTEMPT TO MANUALLY OPEN THE CB, THE ONLY OTHER OPTION WAS TO SHUTOFF THE AIRCRAFT POWER TO STOP THE CURRENT FLOW TO THE SHORTED CIRCUIT.  CB WAS OLD, DIRTY AND CORRODED.  ALTHOUGH THE SHORT CIRCUIT WAS CAUSED BY HUMAN ERROR THE CB SHOULD HAVE TRIPPED AND STOPPED THE CURRENT FLOW TO THE LIGHT.
